Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 239, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 28, 2005, 2:14 AM CST for New Madrid County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2005, 2:14 AM CST (08:14 UTC)
- Expired
- Nov 28, 2005, 3:00 AM CST
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County New Madrid County, MO
The radar
The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 1:03 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Nov 28, 1:03 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 103 AM CST MON NOV 28 2005 .DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIP CHANCES TODAY...AND THE COOL DOWN BEHIND THE COLD FRONT. CURRENTLY SOUTHEAST MISSOURI COUNTIES ARE UNDER A TORNADO WATCH UNTIL 2 AM...REST OF THE PAH FORECAST AREA IS UNDER A TORNADO WATCH UNTIL 6 AM. LARGE AREA OF RAIN IS VERY SLOWLY MAKING ITS WAY EASTWARD...ALREADY EXTENDING ACROSS THE WESTERN HALF OF SOUTHERN ILLINOIS AND JUST STARTING TO MAKE IT INTO WEST KENTUCKY. LINE OF EMBEDDED THUNDERSTORMS EXTENDED FROM RANDOLPH COUNTY ILLINOIS TO STODDARD COUNTY MISSOURI. THUNDERSTORMS HAVE BEEN PRODUCING LOCALLY HEAVY RAINFALL...BUT DO NOT EXPECT ANYTHING OVERNIGHT INTO EARLY TOMORROW BUT LOCALIZED MAINLY URBAN WATER PROBLEMS AT BEST. GFS IS FASTER THAN THE NAM PUSHING THE PRE FRONTAL PRECIP/COLD FRONT THROUGH THE PAH FORECAST AREA TODAY INTO THIS EVENING. GFS HAS A BETTER HANDLE ON CURRENT PRECIP LOCATION...SO WILL LEAN TOWARD THE GFS SOLUTION. GFS SHOWS DECENT QPF STILL ACROSS THE PAH FA THROUGH 18Z...ESPECIALLY EAST OF THE MISSISSIPPI RIVER...THEN QUICKLY ENDS PRECIP WEST TO EAST THIS AFTERNOON. CURRENT GRIDS HANDLE THIS WELL AND WILL ONLY MAKE MINOR CHANGES. WINDS WILL REMAIN GUSTY DURING THE MORNING HOURS...BACKING OFF BY LATE AFTERNOON. QUIET AND MUCH COOLER WEATHER CAN BE EXPECTED BEHIND THE FRONT LATE TONIGHT LASTING INTO WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. BOTH GFS AND NAM INDICATE A WEAK DRY COLD FRONT MOVING ACROSS THE REGION LATE WEDNESDAY NIGHT INTO EARLY THURSDAY. THIS WILL PROVIDE A REINFORCING SHOT OF COLD AIR THAT WILL LAST INTO THE WEEKEND...KEEPING TEMPERATURES UNSEASONABLY COOL. BY SUNDAY...A RETURN OF SOUTHERLY WINDS WILL HELP TEMPERATURES REBOUND AT LEAST A LITTLE BIT. MAV/MET BOTH INDICATE MORNING HIGHS TODAY...WITH FALLING TEMPERATURES IN THE AFTERNOON. FOR TONIGHT AND BEYOND...USED A MAV/MET BLEND. MADE ONLY MINOR TWEAKS TO THE EXTENDED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST
Hazardous weather outlook, Nov 27, 12:38 PM CST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1238 PM CST SUN NOV 27 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 1238 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND A HIGH PROBABILITY OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK THAT THE THUNDERSTORMS TONIGHT WILL BECOME SEVERE. BECAUSE OF INCREASING WIND SPEEDS ALOFT...THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. THESE WIND FIELDS WILL ALSO SUPPORT THE POSSIBILITY OF ISOLATED TORNADOES. HEAVY RAIN AND HAIL CANNOT BE RULED OUT WITH THE STRONGEST STORMS. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT AND ORGANIZE AS THEY TRACK EAST OVER SOUTHERN MISSOURI DURING THE EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE ACROSS SOUTHEAST MISSOURI DURING THE ENTIRE NIGHT...WHILE THE BEST CHANCE FOR SEVERE WEATHER EAST OF THE MISSISSIPPI RIVER WILL BE MAINLY AFTER 900 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE TRACKING EAST ACROSS SOUTHEAST ILLINOIS... SOUTHWEST INDIANA AND WESTERN KENTUCKY ON MONDAY MORNING. THERE IS A SLIGHT RISK THAT SOME OF THESE WILL REMAIN SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THE THUNDERSTORM THREAT WILL SHIFT TO THE KENTUCKY PENNYRILE BY MONDAY AFTERNOON BEFORE ENDING ACROSS THE ENTIRE AREA BY MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS WESTERN AREAS BY LATE EVENING AND ACROSS THE REMAINDER OF THE AREA OVERNIGHT. BECAUSE THUNDERSTORMS WILL BE MOVING AT 55 TO 65 MPH...SPOTTERS SHOULD BE PREPARED TO BE IN PLACE AND ACTIVATED AS SOON AS THUNDERSTORMS MOVE INTO THE COUNTY UPSTREAM. MTF
In the hours before
Local storm report, Nov 27, 10:59 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1059 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 1 E GATEWOOD 36.56N 91.06W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
SEVERAL POWERLINES DOWN AND 1 TREE DOWN ON TRUCK
&&
DLLLocal storm report, Nov 27, 11:01 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1101 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG BRIAR 36.64N 90.96W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
SEVERAL TREES DOWN ON HWY. 160 NEAR BRIAR.
&&
DLLLocal storm report, Nov 27, 11:54 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1154 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 3 W BRIAR 36.64N 91.02W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
1 HOUSE DESTROYED
&&
DLLLocal storm report, Nov 28, 12:27 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1227 AM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 3 W BRIAR 36.64N 91.02W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
*** 1 FATAL *** 1 HOUSE DESTROYED.
&&
DLLSpecial weather statement, Nov 28, 1:07 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 107 AM CST MON NOV 28 2005 MOZ076-087-111-114-280800- CAPE GIRARDEAU MO-NEW MADRID MO-PERRY MO-SCOTT MO- 107 AM CST MON NOV 28 2005 ...STRONG WIND GUSTS POSSIBLE WITH LINE OF STORMS MOVINIG TOWARD MISSISSIPPI RIVER... AT 105 AM...A LINE OF SHOWERS AND THUNDERSTORMS...INCLUDING SOME STRONG STORMS...STRETCHED FROM NEAR PERRYVILLE...TO JUST WEST OF SIKESTON...TO NEAR BERNIE. THE LINE WAS MOVING EAST AT 20 MPH...AND WILL BE MOVING THROUGH PERRY COUNTY...AND INTO CAPE...SCOTT...AND NEW MADRID COUNTIES...THROUGH 200 AM. WHILE THE LINE WAS MOVING EAST AT 20 MPH...INDIVIDUAL STORMS WERE RACING TO THE NORTHEAST AT 45 TO 50 MPH. THIS ENHANCES THE THREAT OF DAMAGING WINDS AS THE STORMS MOVE TOWARD THE MISSISSIPPI RIVER. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE WITH THIS INCOMING LINE OF STORMS. REMEMBER A TORNADO WATCH IS IN EFFECT UNTIL 200 AM.
Local storm report, Nov 28, 2:11 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
211 AM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND GST MORLEY 37.04N 89.61W
11/28/2005 60 MPH SCOTT MO LAW ENFORCEMENT
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:51 AM CST | Tornado Warning | PAH | Jackson | 24 min |
| Nov 28, 2:58 AM CST | Flash Flood Warning | PAH | Jackson, Union | 3 hr |
| Nov 27, 10:33 PM CST | Severe Thunderstorm Warning | PAH | Ripley | 57 min |
| Nov 27, 11:22 PM CST | Severe Thunderstorm Warning | PAH | Butler | 68 min |
| Nov 27, 11:35 PM CST | Severe Thunderstorm Warning | PAH | Wayne | 55 min |
| Nov 28, 12:20 AM CST | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 55 min |
| Nov 28, 1:12 AM CST | Severe Thunderstorm Warning | PAH | New Madrid, Scott, Stoddard | 63 min |
| Nov 28, 1:31 AM CST | Flash Flood Warning | PAH | Wayne | 119 min |
| Nov 28, 2:13 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau | 32 min |
| Nov 28, 2:39 AM CST | Flash Flood Warning | PAH | Cape Girardeau | 111 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.